Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Quit smoking, alcohol. Pinching pain in chest, giddiness. Prescribed medication. Pain persist. Worried?

Hi, my name is Ranjit and I m from India. I m 34 yrs old with 95kg. I quit smoking and alcohol a month ago. I dont have any health problems before, but for the last 2 months I m having a pinching pain on my left side of the chest and sometimes I feel like a slight giddiness. I consulted the doctor for the same and he had prescribed me the medicine Clarithromycin IP Tab 500 mg and Deriphyllin for 10 days. When I had those medicines I felt like normal and did not observe any pinching pain or giddiness for some days. But now I feel the same pain n it worries me a lot. Plz consult me
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Lab Tests
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Firstly, I appreciate your decision and efforts to quit alcohol and smoking. Your symptoms such as pain in the left side of the chest and giddiness (after 2 months of quitting) are unlikely to be due to the withdrawal effects of these substances.

Clarithromycin is an antibiotic and Deriphyllin is a bronchodilator, and so, it is likely that your doctor must have diagnosed a respiratory / lung infection. But since you have had a recurrence of these symptoms, I would advise you to have a detailed medical evaluation in order to determine the cause of your symptoms. You will require a complete physical examination and further investigations, like a chest X-ray, ECG, etc. to make a diagnosis and plan further treatment.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sat, 9 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor